Alert archive / New Jersey / Gale Watches in 2020
Gale Watch 19, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Nov 14, 2020, 3:31 AM EST. It took effect at Nov 15, 2020, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 14, 2020, 3:31 AM EST (08:31 UTC)
- In effect from
- Nov 15, 2020, 10:00 AM EST
- Expired
- Nov 14, 2020, 3:06 PM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
043 WHUS71 KPHI 140831 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 331 AM EST Sat Nov 14 2020 ANZ450>455-142200- /O.NEW.KPHI.GL.A.0019.201115T1500Z-201116T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 331 AM EST Sat Nov 14 2020 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...South winds will become southwest later Sunday around 25 to 35 kt with gusts up to 45 kt. Seas 6 to 10 ft. * WHERE...New Jersey and Delaware Atlantic coastal waters. * WHEN...From Sunday morning through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ ANZ431-142200- /O.NEW.KPHI.GL.A.0019.201115T1500Z-201116T0500Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 331 AM EST Sat Nov 14 2020 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...South winds will become southwest later Sunday around 15 to 25 kt with gusts up to 35 kt. * WHERE...Lower Delaware Bay. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
1 follow-up statement
505 WHUS71 KPHI 142006 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 306 PM EST Sat Nov 14 2020 ANZ450>455-151000- /O.UPG.KPHI.GL.A.0019.201115T1500Z-201116T1100Z/ /O.NEW.KPHI.GL.W.0024.201115T1600Z-201116T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 306 PM EST Sat Nov 14 2020 ...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 6 AM EST MONDAY... * WHAT...Southwest winds 25 to 35 kt with gusts up to 45 kt and seas 6 to 10 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 11 AM Sunday to 6 AM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest winds will occur Sunday evening ahead of a strong cold front. A squall with heavy rain will pass offshore during the evening hours with gusts up to 50 kt possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ431-151000- /O.UPG.KPHI.GL.A.0019.201115T1500Z-201116T0500Z/ /O.NEW.KPHI.GL.W.0024.201115T1600Z-201116T0400Z/ Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 306 PM EST Sat Nov 14 2020 ...GALE WARNING IN EFFECT FROM 11 AM TO 11 PM EST SUNDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and very rough waters expected. * WHERE...Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 11 AM to 11 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The strongest winds will occur Sunday evening ahead of a strong cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ430-151000- /O.NEW.KPHI.SC.Y.0087.201115T1600Z-201115T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 306 PM EST Sat Nov 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EST SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE. * WHEN...From 11 AM to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The strongest winds will occur Sunday evening ahead of a strong cold front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Staarmann
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Nov 13, 9:12 PM EST, 6 hours 19 minutes earlier.
Area forecast discussion, Nov 13, 9:12 PM EST, 6 hours 19 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 912 PM EST Fri Nov 13 2020 .SYNOPSIS... High pressure builds in from the west tonight, then moves offshore Saturday night. A cold front works its way through the region Sunday and Sunday night. High pressure returns for most of next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... High pressure over the Midwest will build east tonight and will be just west of the Appalachians by Saturday morning. Clear skies with light northwest winds on tap. There is not much of a surge of drier air, so it will not take much for patchy fog to develop, as there is still a good deal of low level moisture trapped around the area. Not anticipating widespread dense fog at this time. Temperatures will drop down into the mid and upper 30s for most of the region, and around freezing in the Pocono Mountains. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... The center of the high will extend from the Hudson Valley down through New Jersey and into Delaware by Saturday afternoon. Plenty of sunshine on tap with highs a few degrees shy of normal, topping off in the low to mid 50s, except for the southern Poconos and far northwest New Jersey, where highs will be in the 40s. Low pressure moves into the Great Lakes Saturday night, and then lifts into eastern Canada Sunday and Sunday night. This will drag a cold front through the region Sunday, and the front will clear the region Sunday night. There may be a few hours of snow at the onset in the southern Poconos Sunday morning, but temperatures warm up fairly quickly and precip changes to plain rain. Not expecting much, if any, snow accumulation in those areas. Rain showers increase in coverage throughout the day Sunday and taper off Sunday evening as the cold front departs. South to southwest flow ahead of the front on Sunday will bring warmer air into the region, with highs on Sunday rising into the mid 50s to upper 60s across the forecast area. With considerable cloud cover expected for Sunday night, overnight lows will be a little more mild but drop into the upper 30s to 40s across the region. && .LONG TERM /MONDAY THROUGH FRIDAY/... High pressure will start to build into the area from the west later Monday and continue through the middle of the week. The pressure gradient tightens up pretty good between the departing low and the building high, so expect that Monday will be a bit on the breezy side. Monday's high will still be warm and into the 50s to lower 60s. As the high builds in, a trough develops to our northwest and drops down as a secondary cold front on Tuesday. This will be a dry, reinforcing cold front as it has markedly colder air moving in behind it. With a colder northwest to west flow, we can expect the highs to drop about 5 to 10 degrees from where they were on Monday and remain in the 40s to lower 50s across the region, with some upper 30s across the higher terrain. With the cold air in place and limited cloud cover Tuesday night, overnight lows will drop down into the 20s to lower 30s, by far the coldest temperatures we have seen in the past couple of weeks. Unfortunately, the winds will remain up overnight as the upper jet crosses the region, making it feel even colder than it actually is outside. Definitely a night to bundle up and break out the blankets and get the winter coats ready for the morning if headed out. The high will slide across the Tennessee and Ohio Valleys on Wednesday before sliding to the southeast on Thursday and remain in place through the end of the week. Overall, we should have a couple of beautiful fall days across the region, albeit below normal temperatures. Wednesday will still be fairly cold with highs in the mid 30s to mid 40s across the region, The airmass should be able to modify some by Thursday though it will only result in highs being slightly warmer and mostly in the mid 40s to lower 50s and trending up into the mid 50s to upper 50s on Friday. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR. Light NW winds. High confidence. Saturday...VFR. NW winds less than 10 kt. High confidence. Saturday night...VFR. LGT/VRB winds. High confidence. Outlook... Sunday...VFR conditions early will drop to MVFR or lower in rain. Conditions will start to improve back to VFR Sunday night. Southeast winds around 10 to 15 knots becoming southwest to west late. Wind gusts around 20 to 30 knots possible. Moderate confidence. Monday...VFR conditions expected. West winds around 10 to 15 knots with gusts around 20 to 25 knots. Moderate confidence. Tuesday...VFR conditions expected. West to northwest winds around 10 to 20 knots with higher gusts possible. Moderate confidence. && .MARINE... NW winds 15-20 kt tonight, with occasional gusts to 25 kt. Do not anticipate gusts to be frequent enough nor widespread enough to warrant a Small Craft Advisory. Seas will be around 4 feet. Sub-SCA conditions on tap for Saturday and Saturday night. Outlook... Sunday...Increasing seas and winds through the day. Small Craft Advisory conditions likely by midday with the potential for Gale force gusts late Sunday afternoon and Sunday night. Seas build to 4 to 7 feet on the ocean. Monday...Small Craft Advisory conditions expected to continue through Monday. Seas are expected to drop below 5 feet around Monday afternoon but winds will continue to gust above 25 knots through Monday night. Tuesday...Small Craft Advisory conditions are expected to continue on the waters with the potential for Gale force gusts Tuesday afternoon/evening. Seas will build and are expected to exceed 5 feet by Tuesday afternoon. && .TIDES/COASTAL FLOODING... Astronomical tides will remain elevated over the next couple of days in association with the upcoming new moon. That being said, tidal departures will be fairly low due to prevailing offshore flow through Saturday night. Consequently we are only forecasting sub- advisory minor tidal flooding (for the Atlantic and Delaware Bay sites) for this coming AM's (Saturday's) high tide cycle. The astro- tides will increase further with Sunday morning's high tide, so that will also have to be watched for the potential for advisory-lvl flooding at some sites. However confidence remains low given that this meteorological regime is not typically a favorable one for tidal flooding. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...MPS Near Term...MPS Short Term...MPS Long Term...MPS Aviation...MPS Marine...MPS Tides/Coastal Flooding...WFO PHI
Hazardous weather outlook, Nov 13, 6:01 PM EST, 9 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 601 PM EST Fri Nov 13 2020 DEZ001>004-MDZ012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-142300- New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes- Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 601 PM EST Fri Nov 13 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-142300- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 601 PM EST Fri Nov 13 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gale force wind gusts are possible Sunday into Sunday night. A gale warning may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MPS
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 2:09 PM EST | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more | 26 hr |
| Nov 14, 3:06 PM EST | Gale Warning | PHI | 39 hr | |
| Nov 14, 3:06 PM EST | Small Craft Advisory | PHI | 12 hr | |
| Nov 14, 3:11 PM EST | Frost Advisory | PHI | Cape May, Cumberland, Salem | 12 hr |
| Nov 14, 3:11 PM EST | Wind Advisory | PHI | Atlantic, Burlington, Cape May, Monmouth, Ocean | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.